Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

Sertraline buddies - support for anybody taking Sertraline

(1000 Posts)
buttonortwo Thu 13-Feb-14 14:48:29

I eventually went to docs yesterday, been really suffering with depression. Is it possible the medication can result in side effects straight away? I'm feeling sick and no appetite today, however feeling better, clearer... I'm on 50 mg the lowest dose.. Anyone else share their experience please?

LastingLight Fri 28-Feb-14 16:56:19

What I hated worse about the ups and downs - from being ill and as meds side effects - was the unpredictability. You don't want to plan anything because you don't know how you're going to be feeling at the time. But it gets better, hang in there and just look after yourself.

deepbluewave Fri 28-Feb-14 18:25:34

May I join in?
I've just got back from the Drs & have been prescribed 50mg of Sertraline.
I'm planning on taking them,just as I drop off to sleep- last last thing.
I have had Citralopram in the past & as another poster said, I used to try sleep through the side effects.
Fingers crossed!

buttonortwo Mon 03-Mar-14 14:14:42

It's great have this thread to 'check in'.. Ok the down seems to be lifting again.. So hard but the meds are working and I am so pleased I got them. Gp again tomorrow..
Deepbluewave, how are you? Of course, join in..

Aniline Mon 03-Mar-14 14:16:41

Good to hear you are getting bit better buttonortwo smile. I haven't noticed any mood lifting effect yet. Maybe it comes slowly.

buttonortwo Mon 03-Mar-14 14:37:19

Aniline, stick with them, you are a little behind me (day 3 on 28th) so 8 days? I think in another week you will see a difference. Are you having side effects? My extreme tiredness seems to be lifting now... Which was main side effect for me

buttonortwo Mon 03-Mar-14 14:38:04

6 days sorry, it's early days

Aniline Mon 03-Mar-14 14:44:50

I have noticed increased energy in the mornings. In the evenings I fell asleep early and sleep well. Somehow I feel that my head is very alert and could do many things but body is tired. Then feeling bad and suicidal again.

Yes, it is early days for me. I should be more patient. I haven't noticed any nasty side effects, at least.

Aniline Tue 04-Mar-14 10:50:34

nasty side effects until now... I have racing thoughts. "wibble wobble jelly on a plate" all the time. I took some diazepam to calm me down. Hopefully it works. Getting crazy with jellies.

buttonortwo Tue 04-Mar-14 13:28:01

You mean you are just getting side effects now aniline? Do you try to distract yourself? I felt agitated for a few days too, it will pass. I went to gp today got another prescription and she talked about cbt but said you need to be in the right place to talk about some painful experiences.. I really should go for cbt but I'm putting it off

Aniline Tue 04-Mar-14 14:54:49

My mind has been racing a little bit last days, but today it has been really annoying. I took some diazepam and my mind calmed down. It started to race again so more diazepam. Hopefully it is better tomorrow.

I have asked about therapy but apparently the waiting lists are so huge that no chance. Would you have to wait long for cbt?

buttonortwo Wed 05-Mar-14 10:53:39

Not sure how long I'd have to wait but I will do it, just not quite in the right place.. Depression has nearly destroyed me on a number of occasions in my life, uni, post natal depression, post divorce depression, recently post breakup depression.. I get to a stage I feel I barely function, just manage to keep things going. I'm single parent, have friends but not a lot of family support... The feeling of my life no being real is just awful, feel like I'm hungover.. Think this is anxiety.. I want to overcome it but may be something I just have to continue to manage?

Aniline Wed 05-Mar-14 17:07:25

Hopefully sertraline helps you and you feel ready for the therapy.

I have to stop sertraline for a week, because of the racing thoughts. They were even worse today. It took a good portion of diazepam to calm me down today.

CrispyHedgeHog Sun 09-Mar-14 21:39:44

Three weeks on and one week on double dose (100mg) can't say I've noticed any difference or improvement yet but had some intrusive thoughts and feeling of dread/fear sporadically

Aniline Mon 10-Mar-14 16:41:29

and I am down. Stopping sertraline lessened racing thoughts but now I am down again. I took half a dose today to see if that won't cause a high.

buttonortwo Mon 10-Mar-14 18:42:37

Sorry to hear there hasn't been improvement crispy and aniline. I'm down today, anxious but overall I am better, I'm trying to get over ex, it's always there. Just there. I hate things not feeling real, like I am just surviving and not living, the constant thinking. No joy, just what seems like misery. Fingers crossed it continues to overall improve.
Crispy - stick with them.
Aniline- I thought the sertraline increased racing thoughts for you? Why not go back to gp and try another ad?

buttonortwo Wed 19-Mar-14 14:10:47

Just thought I'd give an update.. I'm feeling much better so the ads working.. Still low but can function a lot better, not teary and so negative. This bout of depression triggered by relationship split up in December.. I really don't think I can handle any more breakdowns in my life, depression and anxiety really take a hold.. I'm not out of the woods as yet but am better. I'm so pleased got the ads

notmakingsense Wed 19-Mar-14 19:59:23

Hi all sorry to but in I was prescribed setraline yesterday took 1st dose in afternoon and felt heavy and tired so waiting till bed time tonight. It was prescribed for anxiety that was making me feel down this actually seems worse today and I sought company of family while p was at work. In fact id rather be at my parents than at my own home sad I know im very early days but when will I start to feel better?

littleballerina Mon 24-Mar-14 19:26:33

I'm picking up my prescription tomorrow after not getting on with citalopram and being 'okish' for a few months. Gp said its this or Prozac but I need to chill which the Prozac won't help with.

How has sertraline affected peoples appetites and if I'm allowed to ask... Sex lives?

CrispyHedgeHog Mon 24-Mar-14 22:14:58

I've no idea if this is a side effect or not but I'm shaking like a leaf, cold sweat, breathing heavily and feeling absolutely terrified. My knees are trembly when I try to walk too.

Is that a panic attackk?

littleballerina Tue 25-Mar-14 19:29:41

quite possibly crispy. How are you feeling today?

I started sertraline today. almost an immediate high, talking fast, typing fast etc, then my mind kept going blank. Bit of nausea but very hungry and thirsty! No panic attacks and not too bad on the depression front.

CrispyHedgeHog Wed 26-Mar-14 12:18:37

Hopefully a one off.. I'm ok otherwise.
Hope it works well for you ballerina smile

buttonortwo Wed 26-Mar-14 13:33:30

Just noticed updated on my thread... I'm not 6 weeks in and much much better... Initial side effects of sickness etc went, appetite normal, I'm on diet tho anyway... Little ballerina, I have no sexual desire but then I have no partner so guess it isn't a problem...
Chh could be side effect or dehydration/ tiredness?

littleballerina Thu 27-Mar-14 07:37:11

Glad to hear you're doing well button!

I much prefer these already to citalopram.

Ahh possibly!

kazzawazzawoo Mon 31-Mar-14 16:01:06

Can I join in too?

I just started taking Sertraline today, although it was prescribed over a month ago, but I've been too scared of the side effects to take it til now. I've felt so down this weekend and anxious, I couldn't take it anymore so decided to start the meds.

The ones I have are 50 mg, but I broke a tablet in half and only took the half, so 25 mg, hopefully the low dose will mean low side effects. Anyone else done this and if so, when did you increase to 50 mg?

I took it 4.5 hours ago and have felt a little dizzy and have a slight headache, otherwise ok.

I really want these to work. I have been depressed and anxious for so long, it affects my whole life, I can't face work at the moment (lots of contact with customers, face to face or on the phone all day) and I can't afford to lose my job, as dh is out of work.

apermanentheadache Mon 31-Mar-14 16:56:09

Kazzawazza - yes, me. I am currently taking 25mg of sertraline with the intention of going up to 50 mg. I'm doing this to avoid side effects like you. My GP is really good and it was his suggestion to start low and taper up slowly. I'll probably increase after about 10 days on 25 mg. I've been on them (many times!) before.

Well done for finally making the brave decision to take them. I think I saw you on another thread. If they work for you, they will likely make a big difference to your life.

This thread is not accepting new messages.